Alert archive / California / Wind Advisories in 2019

Wind Advisory 39, NWS Los Angeles, CA

April 16, 2019

NWS Los Angeles, CA issued this wind advisory at Apr 16, 2019, 4:01 AM PDT. It took effect at Apr 16, 2019, 12:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2019, 4:01 AM PDT (11:01 UTC)
In effect from
Apr 16, 2019, 12:00 PM PDT
Expired
Apr 17, 2019, 3:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

157 
WWUS76 KLOX 161101
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
401 AM PDT Tue Apr 16 2019

CAZ034-035-161915-
/O.NEW.KLOX.WI.Y.0039.190416T1900Z-190417T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
401 AM PDT Tue Apr 16 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from noon today to 9 PM PDT
this evening. 

* WINDS AND TIMING...Northwest winds will increase this afternoon
  between 15 and 25 mph with gusts to 40 mph. Winds will diminish
  late this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 1 and 101, and
  State Route 246. There will be local blowing sand along the 
  beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-161915-
/O.NEW.KLOX.WI.Y.0039.190416T1900Z-190417T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
401 AM PDT Tue Apr 16 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from noon today to 9 PM PDT
this evening. 

* WINDS AND TIMING...West to northwest winds 20 to 30 mph with
  gusts to 45 mph will develop this afternoon and continue through
  this evening. Local gusts to 55 mph will be possible across
  western portion. Winds will diminish some late this evening into
  early Wednesday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 14 and 138,
  especially near the foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-161915-
/O.NEW.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
401 AM PDT Tue Apr 16 2019

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 3 PM this afternoon to
3 AM PDT Wednesday. 

* WINDS AND TIMING...Northwest to north winds will strengthen this
  afternoon between 15 and 30 mph with gusts between 40 and 50
  mph. Strongest winds will occur across the wind prone passes
  between Gaviota and Refugio in the afternoon and early evening
  hours. Winds will then shift to the north to northeast affecting
  the same areas but expanding across the hills above and around
  Montecito this evening into the overnight hours. There will be
  local gusts to 55 mph, especially around the hills of Montecito.
  Winds will start to diminish some early Wednesday morning.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 101, 154 and 
  192...as well as the Gaviota and San Marcos Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-161915-
/O.NEW.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
401 AM PDT Tue Apr 16 2019

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 3 PM this afternoon to
3 AM PDT Wednesday. 

* WINDS AND TIMING...Gusty northwest to north winds 20 to 30 mph
  with gusts to 50 mph will develop late this afternoon and
  persist through early Wednesday morning. Strongest winds will
  occur across the Interstate 5 corridor and across the eastern 
  San Gabriel Mountains. Winds are expected to decrease Wednesday 
  morning.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/DB
2 follow-up statements
487 
WWUS76 KLOX 161922
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1222 PM PDT Tue Apr 16 2019

CAZ034-035-170400-
/O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
1222 PM PDT Tue Apr 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...Northwest winds will increase this 
  afternoon between 15 and 25 mph with gusts to 40 mph. Winds 
  will diminish late this evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 1 and 101, 
  and State Route 246. There will be local blowing sand along 
  the beaches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-170400-
/O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
1222 PM PDT Tue Apr 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...West to northwest winds 20 to 30 mph with 
  gusts to 45 mph will develop this afternoon and continue 
  through this evening. Local gusts to 55 mph will be possible 
  across western portion. Winds will diminish some late this 
  evening into early Wednesday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 14 and 138, 
  especially near the foothills. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-170400-
/O.CON.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1222 PM PDT Tue Apr 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS AND TIMING...Northwest to north winds will strengthen 
  this afternoon between 15 and 30 mph with gusts between 40 and 
  50 mph. Strongest winds will occur across the wind prone 
  passes between Gaviota and Refugio in the afternoon and early 
  evening hours. Winds will then shift to the north to northeast 
  affecting the same areas but expanding across the hills above 
  and around Montecito this evening into the overnight hours. 
  There will be local gusts to 55 mph, especially around the 
  hills of Montecito. Winds will start to diminish some early 
  Wednesday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 101, 154 and 
  192...as well as the Gaviota and San Marcos Passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-170400-
/O.CON.KLOX.WI.Y.0039.190416T2200Z-190417T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
1222 PM PDT Tue Apr 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS AND TIMING...Gusty northwest to north winds 20 to 30 mph 
  with gusts to 50 mph will develop late this afternoon and 
  persist through early Wednesday morning. Strongest winds will 
  occur across the Interstate 5 corridor and across the eastern 
  San Gabriel Mountains. Winds are expected to decrease 
  Wednesday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
819 
WWUS76 KLOX 170402
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
902 PM PDT Tue Apr 16 2019

CAZ034-035-170515-
/O.EXP.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
902 PM PDT Tue Apr 16 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds have diminished across the area and the wind advisory will
be allowed to expire.

$$

CAZ059-170515-
/O.EXP.KLOX.WI.Y.0039.000000T0000Z-190417T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
902 PM PDT Tue Apr 16 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds have diminished across the area and the wind advisory will
be allowed to expire.

$$

CAZ039-052-171000-
/O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
902 PM PDT Tue Apr 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS AND TIMING...Northwest to north winds 15 and 30 mph with
  gusts between 40 and 50 mph. The strongest winds will occur
  across the wind prone passes between Gaviota and Refugio. Winds
  will then shift to the north to northeast affecting the same 
  areas but expanding across the hills above and around Montecito 
  this evening into the overnight hours. There will be local gusts
  to 55 mph, especially around the hills of Montecito. Winds will
  start to diminish some early Wednesday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 101, 154 and 
  192...as well as the Gaviota and San Marcos Passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-171000-
/O.CON.KLOX.WI.Y.0039.000000T0000Z-190417T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
902 PM PDT Tue Apr 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS AND TIMING...Gusty northwest to north winds 20 to 30 mph
  with gusts to 50 mph will persist through early Wednesday
  morning. The strongest winds will occur through the Interstate 
  5 Corridor and across the eastern San Gabriel Mountains. Winds 
  are expected to decrease Wednesday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 33 in Ventura 
  County as well as Interstate 5 and Highway 14 in Los Angeles 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:50 AM PDT, 11 minutes earlier.

Area forecast discussion, Apr 16, 3:50 AM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
350 AM PDT Tue Apr 16 2019

.SYNOPSIS...16/307 AM.

A weak storm system will move through the area bringing a chance
of light showers through this morning, and across the northern
mountain slopes into this afternoon. Expect lower temperatures
and gusty northwest to north winds today. Clouds should clear
Wednesday, and high pressure building over the region allowing
for higher than normal temperatures to occur Wednesday-Friday.
Another cooling trend will be possible next weekend.

&&

.SHORT TERM (TDY-THU)...16/309 AM.

A weak cold front associated with this inside slider will continue
to drop into Nevada/Arizona today. With little moisture to tap
into, rainfall totals have been anemic as expected. No more than a
tenth of an inch is expected with rainfall totals across San Luis
Obispo and Santa Barbara Counties, while Ventura and L.A.
Counties will be hard pressed to see a couple hundredths of an
inch as the cold front continues to weaken. NWS Oxnard just had a
trace of rain around 230 AM. That could be it for here. The
exception for slightly higher amounts will be across the northern
mountain slopes where winds will shift out of the north behind the
front. As clouds bank up against the northern slopes of the
Ventura County Mountains and across the I-5 Corridor from the
Grapevine to Gorman, some additional light showers could occur
through this afternoon, likely less that 0.15 inches. Light
snowfall will be possible over the northern mountain slopes, above
around 7000 feet this morning.

The main story for today will be the gusty northerly winds that
will develop behind the front. Wind advisories will be in effect
for the Central Coast and the Antelope Valley by noon today
through this evening. Wind advisories will also be in effect for
the Santa Barbara South Coat as well as the mountains from L.A. to
SBA Counties late this afternoon through early Wednesday morning.

Skies should remain mostly cloudy for areas S of Point Conception,
and interior locations, while coastal areas and valleys experience
some clearing with partly cloudy skies prevailing this afternoon.

Sunny and warmer conditions are expected Wednesday and Thursday
as high pressure aloft builds in from west. High temps will
rebound between 5-15 degrees on Wednesday with additional warming
of 3 to 8 degrees on Thursday which should be the warmest day of
the week. Highs will reach the mid 70s to lower 80s Wed for most
valley locations, then mid to upper 80s on Thursday. Coastal areas
will be in the 70s both days. Although there will be light
offshore winds, the beach areas will develop a seabreeze each
afternoon hindering an even greater warm up, unlike the valleys
that should keep weak offshore flow over the areas both days.

.LONG TERM (FRI-MON)...16/321 AM.

A weak upper level Low will move towards Southern Cal from the
SW on Friday, causing some increase in high clouds and drop high
temps a few degrees on Friday. Another upper level trough will
take an inside slider track into the Great Basin this weekend
causing high temps to lower significantly with highs only
reaching the mid 70s in most areas. Skies will be mostly cloudy
this weekend. Rain chances should remain to the north with this
next system. The GFS solution does advertise a deep marine or
moist layer over the area Saturday and could possibly bring some
drizzle for coast/valleys into Sunday morning.

A warming trend then expected for Sun/Mon. There continues to be
some differences with model solutions in respect to a deeper
lingering trough into early next week by the GFS, while the ECMWF
is faster bringing the ridge in Sun with weaker onshore flow than
the GFS. So some uncertainty on the magnitude of warming early
next week but otherwise pretty quiet.

&&

.AVIATION...16/1049Z.

At 11Z, there was no marine inversion at KLAX, but there was a
moist layer up to about 10000 feet.

Skies were mostly cloudy across the region this morning, with
generally MVFR conds, except locally IFR to LIFR conds in the
foothills and mtns. A weakening frontal system will bring
scattered showers to the region through mid or late morning. It
will likely stay clouds much of the day, except skies should
become partly cloudy across coastal sections from VTU County
northward during the afternoon. However, cigs should rise and
conds should become VFR in most areas despite the clouds. Skies
should be partly cloudy tonight, with VFR conds in most areas.

Gusty W-NW winds will affect the Central Coast and Antelope Valley
this afternoon and evening. Gusty NW to N winds will affect the
Santa Ynez Range and adjacent south coast of SBA County and the
I-5 Corridor this afternoon thru late tonight, and locally gusty
winds could spread into the valleys of western and northern L.A,
County, eastern Ventura County and the Santa Monica Mountains.
There will be local moderate UDDF and LLWS in these areas.

KLAX...Moderate confidence in the 12Z TAF. MVFR cigs are expected
to improve to VFR by mid to late morning. There is a 20% chance
that MVFR conds will persist through the afternoon. VFR conds are
expected tonight, with a 20% chance of MVFR cigs.

KBUR...Moderate confidence in the 12Z TAF. MVFR cigs are expected
to improve to VFR by mid to late morning. There is a 20% chance
that MVFR conds will persist through the afternoon. VFR conds are
expected tonight, with a 20% chance of MVFR cigs.

&&

.MARINE...16/332 AM.

For the outer waters, high confidence in the forecast. NW winds
will increase today, with SCA level winds and seas continuing thru
Wed evening. There will likely be local gale force gusts, and
there is a 20% chance that a Gale Warning will be needed for late
this afternoon and evening, especially from Santa Rosa Island
northwestward. Conds are expected to be below SCA levels from late
Wed night thru early Fri, then SCA conds are likely again Fri
afternoon thru Sat.

For the inner waters north of Pt Sal, high confidence in the
forecast. SCA level winds are likely from around noon today thru
late tonight. There is a chance that winds will drop below SCA
levels before midnight. There is a 40% chance of SCA level winds
Wed afternoon/evening. Winds and seas should be below SCA levels
Wed night thru early Fri, then are likely Fri afternoon thru Sat.

For the inner waters south of Pt. Conception, moderate to high
confidence in forceast. Winds will likely reach SCA levels around
noon across western portions of the SBA Channel, spreading across
the Channel and into at least western portions of the southern
inner waters during the afternoon. There is a 20-30% chance that
winds will remain just below SCA levels across eastern portions of
the southern inner waters. Conds are expected to drop below SCA
levels late tonight. SCA conds are not expected Wed thru Fri
morning. There is a 30% chance of SCA level winds Fri afternoon,
then SCA conds are likely Sat.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from noon today to 9 PM PDT this
      evening for zones 34-35-59. (See LAXNPWLOX).
     Wind Advisory in effect from 3 PM this afternoon to 3 AM PDT
      Wednesday for zones 39-52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from noon today to 3 AM PDT
      Wednesday for zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM this afternoon to 3
      AM PDT Wednesday for zone 655. (See LAXMWWLOX).
     Small Craft Advisory in effect from noon today to 9 PM PDT
      Wednesday for zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PDT Wednesday for
      zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

No significant hazards expected.

&&

PUBLIC...Kaplan
AVIATION...DB
MARINE...DB
SYNOPSIS...Kaplan/Phillips

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:23 PM PDTSmall Craft AdvisoryLOX55 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.